The hotness isn't a side effect of Synthroid, but rather a symptom of hypothyroidism that hasn't been correct by the use of Synthroid. And it's likely that with the barrage of T-4 that you've been putting in your body (by feeding it Synthroid, which is a "T-4 only medication"), you're throwing your other hormones out of whack. What you probably really
need rather than the overused, horrible
Synthroid is natural thyroid replacement. (AKA bioidentical hormones)
I was on Synthroid for 20 years with continuing symptoms of hypothyroidism (like hot flashes, to name just ONE). Within 3 days of being on natural thyroid, I felt 1,000 times better. I was put on Armour (brand name) thyroid. But, natural thyroid can also be compounded at any compounding pharmacy, too. Both work well - and both work infinitely better than synthetic thyroid (Synthroid).
Unfortunately, not all doctors believe in natural thyroid. But, there are (literally) thousands - if not millions - of thyroid patients who have proven them wrong repeatedly. The medical education system has not caught up with us patients yet, though. So, they still keep churning out these misinformed doctors - especially endocrinologists - who believe that synthetics are the way to go. They're not only NOT the way to go, neither is the idiotic TSH test they use to base their dosing on.
I hope that, for your sake, you find a different doctor - one who believes in natural thyroid replacement therapy and the proper testing to get there. You will be a much happier and healthier woman in the long run.
For more info, you can read up on this at http://www.stopthethyroidmadness.com
- that's how I found out about all this and it's what helped me feel human again after years of mistreatment with synthetic hormones. Good luck!